Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ATRIPLA and Joint Pains
Oct 1, 2011

I immediately began taking ATRIPLA after I was diagnosed in April of 2008. Within a few months of taking the medication I began experience popping in my hips and knees. The popping has has gotten worst over the past couple of years and I now have a lot of popping in my elbows and ankle. I've also began to experience minor pain in small joint such as my finger toes and wrists. All blood tests seem to be normal with the exception of Blood Sugar which has be rising slowly over the past couple of years (last Fasting Blood Sugar was at 116). I exercise on routine basis and I have a low body weight for my height (5'3"/125lbs). Are there any reports on ATRIPLA's effect on joints or Blood Sugar?

Response from Dr. Henry

Occasionally efavirenz can increase blood glucose levels though sometimes that is related to improved health/nutrition with weight gain. Joint pain is common in the general population increasing with age so often hard to firmly associated when a particular drug rarely causes new joint pain. Atripla has very minimal association with joint pain so most often due to other causes--if any reader has personal experience with this or knows of a published reference please post! KH



Previous
Metamucil together with HIV antivirals
Next
atripla and sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement